Spectral theory of left definite difference operators. (English) Zbl 1127.39046

This paper is concerned with the spectral theory for the second-order left definite difference boundary value problems. Existence of eigenvalues of boundary value problems is proved, the numbers of their eigenvalues are calculated and fundamental spectral results are obtained.


39A70 Difference operators
39A12 Discrete version of topics in analysis
34L05 General spectral theory of ordinary differential operators
Full Text: DOI


[1] Atkinson, F.V., Discrete and continuous boundary problems, (1964), Academic Press, Inc. New York · Zbl 0117.05806
[2] Jirari, A., Second-order sturm – liouville difference equations and orthogonal polynomials, Mem. amer. math. soc., 113, (1995) · Zbl 0817.39004
[3] Ahlbrandt, C.D.; Peterson, A., Discrete linear Hamiltonian systems. difference equations, continued fractions, and Riccati equations, (1996), Kluwer Academic Press Dordrecht · Zbl 0860.39001
[4] Bohner, M., Discrete linear Hamiltonian eigenvalue problems, Comput. math. appl., 36, 179-192, (1998) · Zbl 0933.39033
[5] Shi, Y.; Chen, S., Spectral theory of second-order vector difference equations, J. math. anal. appl., 239, 195-212, (1999) · Zbl 0934.39002
[6] Agarwal, R.P.; Bohner, M.; Wong, P.J.Y., Sturm – liouville eigenvalue problems on time scales, Appl. math. comput., 99, 153-166, (1999) · Zbl 0938.34015
[7] Bohner, M.; Hilscher, R., An eigenvalue problem for linear Hamiltonian dynamic systems, Fasc. math., 35, 35-49, (2005) · Zbl 1096.39017
[8] Bohner, M.; Došlý, O.; Kratz, W., An oscillation theorem for discrete eigenvalue problems, Rocky mountain J. math., 33, 1233-1260, (2003) · Zbl 1060.39003
[9] Erbe, L.; Peterson, A.; Saker, S.H., Oscillation criteria for second-order nonlinear dynamic equations on time scales, J. London math. soc., 67, 701-714, (2003) · Zbl 1050.34042
[10] Kratz, W., Sturm – liouville difference equations and banded matrices, Arch. math. (Brno), 36, 499-505, (2000) · Zbl 1072.39500
[11] Chen, S.; Erbe, L., Oscillation and nonoscillation for systems of selfadjoint second-order difference equations, SIAM J. math. anal., 20, 939-949, (1989) · Zbl 0687.39001
[12] Krall, A.M., Left-definite theory for second order differential operators with mixed boundary conditions, J. differential equations, 118, 153-165, (1995) · Zbl 0827.34073
[13] Krall, A.M., Left-definite regular Hamiltonian systems, Math. nachr., 174, 203-217, (1995) · Zbl 0832.34010
[14] Kong, Q.; Wu, H.; Zettl, A., Left-definite sturm – liouville problems, J. differential equations, 177, 1-26, (2001) · Zbl 1002.34016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.